Alert archive / Virginia / Severe Thunderstorm Warnings in 2008
Severe Thunderstorm Warning 21, NWS Wakefield, VA
NWS Wakefield, VA issued this severe thunderstorm warning at Mar 8, 2008, 10:19 AM EST for Gloucester County, Mathews County, Middlesex County, Virginia. It was in force for 56 min. 1 report came from inside the area while it was in force.
The area
The outline as issued, with what was reported inside it.
The facts
- Issued
- Mar 8, 2008, 10:19 AM EST (15:19 UTC)
- Expired
- Mar 8, 2008, 11:15 AM EST
- In force
- 56 min
- Issued by
- NWS Wakefield, VA
- Area
- Storm-based polygon
Counties Gloucester County, VA, Mathews County, VA, Middlesex County, VA
The radar
The Norfolk radar (KAKQ), 77 km from the middle of the area, began a volume at 15:20 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
What was reported inside it
| Time | Report | Where | Remark |
|---|---|---|---|
| Mar 8, 10:45 AM EST | TSTM WND DMG | Dutton, VA | NUMEROUS TREES DOWN ACROSS THE AREA. |
Local storm reports filed while the alert was in force, from inside its polygon or its counties.
Did it verify
Verified. The Iowa Environmental Mesonet's Cow matched one storm report to this severe thunderstorm warning; the first came 26 minutes after it went out.
Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.
The nearest sounding before it
Wallops Is Stn, VA (KWAL), launched 12:00Z, 3.3 hours before the alert went out and 100 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 83 J/kg
- Mixed-layer CIN
- -55 J/kg
- Mixed-layer LCL
- 455 m above ground
- 0-6 km bulk shear
- 58 kt
- 0-1 km storm-relative helicity
- 182 m²/s²
- 0-3 km storm-relative helicity
- 218 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.3
The text
As transmitted, in the capitals the NWS used until 2016.
000
WUUS51 KAKQ 081520
SVRAKQ
VAC073-115-119-081615-
/O.NEW.KAKQ.SV.W.0021.080308T1519Z-080308T1615Z/
BULLETIN - EAS ACTIVATION REQUESTED
SEVERE THUNDERSTORM WARNING
NATIONAL WEATHER SERVICE WAKEFIELD VA
1019 AM EST SAT MAR 8 2008
THE NATIONAL WEATHER SERVICE IN WAKEFIELD HAS ISSUED A
* SEVERE THUNDERSTORM WARNING FOR...
EAST CENTRAL GLOUCESTER COUNTY IN EASTERN VIRGINIA...
MATHEWS COUNTY IN EASTERN VIRGINIA...
SOUTHEASTERN MIDDLESEX COUNTY IN EASTERN VIRGINIA...
* UNTIL 1115 AM EST
* AT 1019 AM EST...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A
SEVERE THUNDERSTORM CAPABLE OF PRODUCING DESTRUCTIVE WINDS IN
EXCESS OF 70 MPH. THIS STORM WAS LOCATED 19 MILES SOUTHWEST OF
MOBJACK...OR NEAR WILLIAMSBURG...AND MOVING NORTHEAST AT 50 MPH.
* THE SEVERE THUNDERSTORM WILL BE NEAR...
HARTFIELD...BLAKES AND 6 MILES NORTHWEST OF DELTAVILLE BY 1030 AM
EST...
A TORNADO WATCH REMAINS IN EFFECT UNTIL NOON EST SATURDAY FOR
NORTHEAST NORTH CAROLINA AND SOUTHEASTERN VIRGINIA.
LAT...LON 3730 7627 3730 7629 3736 7634 3737 7640
3736 7641 3745 7651 3762 7647 3762 7644
3755 7629 3753 7629 3748 7624 3738 7623
TIME...MOT...LOC 1518Z 206DEG 67KT 3737 7657
$$
WAMSLEY3 follow-up statements
000
WWUS51 KAKQ 081535
SVSAKQ
SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE WAKEFIELD VA
1035 AM EST SAT MAR 8 2008
VAC073-115-119-081615-
/O.CON.KAKQ.SV.W.0021.000000T0000Z-080308T1615Z/
GLOUCESTER VA-MIDDLESEX VA-MATHEWS VA-
1035 AM EST SAT MAR 8 2008
...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT UNTIL 1115 AM EST
FOR MATHEWS...SOUTHEASTERN MIDDLESEX AND EAST CENTRAL GLOUCESTER
COUNTIES...
AT 1035 AM EST...NATIONAL WEATHER SERVICE DOPPLER RADAR CONTINUED TO
INDICATE A SEVERE THUNDERSTORM CAPABLE OF PRODUCING DESTRUCTIVE WINDS
IN EXCESS OF 70 MPH. THIS STORM WAS LOCATED NEAR FORT NONSENSE...OR
NEAR GLOUCESTER COURTHOUSE...MOVING NORTHEAST AT 35 MPH.
THE SEVERE THUNDERSTORM WILL BE NEAR...
SOLES...FORT NONSENSE...DUTTON AND NORTH BY 1045 AM EST...
DIXIE...COBBS CREEK...WILTON AND BLAKES BY 1050 AM EST...
AMBURG AND HARDYVILLE BY 1055 AM EST...
A TORNADO WATCH REMAINS IN EFFECT UNTIL NOON EST SATURDAY FOR
NORTHEAST NORTH CAROLINA AND SOUTHEASTERN VIRGINIA.
LAT...LON 3730 7627 3730 7629 3736 7634 3737 7640
3736 7641 3745 7651 3762 7647 3762 7644
3755 7629 3753 7629 3748 7624 3738 7623
TIME...MOT...LOC 1535Z 219DEG 34KT 3741 7652
$$
WAMSLEY000
WWUS51 KAKQ 081600
SVSAKQ
SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE WAKEFIELD VA
1100 AM EST SAT MAR 8 2008
VAC073-081610-
/O.CAN.KAKQ.SV.W.0021.000000T0000Z-080308T1615Z/
GLOUCESTER VA-
1100 AM EST SAT MAR 8 2008
...THE SEVERE THUNDERSTORM WARNING FOR EAST CENTRAL GLOUCESTER COUNTY
IS CANCELLED...
A TORNADO WATCH REMAINS IN EFFECT UNTIL NOON EST SATURDAY FOR
NORTHEAST NORTH CAROLINA AND SOUTHEASTERN VIRGINIA.
LAT...LON 3738 7623 3730 7627 3730 7629 3736 7634
3738 7639 3740 7640 3742 7643 3762 7646
3755 7629 3753 7629 3748 7624
TIME...MOT...LOC 1600Z 235DEG 28KT 3742 7631
$$
VAC115-119-081615-
/O.CON.KAKQ.SV.W.0021.000000T0000Z-080308T1615Z/
MIDDLESEX VA-MATHEWS VA-
1100 AM EST SAT MAR 8 2008
...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT UNTIL 1115 AM EST
FOR MATHEWS AND SOUTHEASTERN MIDDLESEX COUNTIES...
AT 1100 AM EST...A SEVERE THUNDERSTORM WAS REPORTED CAPABLE OF
PRODUCING DAMAGING WINDS IN EXCESS OF 60 MPH. THIS STORM WAS LOCATED
NEAR MOBJACK...OR NEAR MATHEWS...MOVING NORTHEAST AT 30 MPH.
THE SEVERE THUNDERSTORM WILL BE NEAR...
DIGGS...REDART AND 9 MILES SOUTHEAST OF AMBURG BY 1105 AM EST...
GWYNN...8 MILES SOUTHEAST OF STINGRAY POINT AND 8 MILES SOUTHEAST
OF DELTAVILLE BY 1110 AM EST...
PLEASE SEND YOUR REPORTS OF WIND DAMAGE AND HAIL...INCLUDING TREES
OR LARGE LIMBS DOWNED...BY CALLING NOAAS NATIONAL WEATHER SERVICE
IN WAKEFIELD AT...1...800...7 3 7...8 6 2 4.
A TORNADO WATCH REMAINS IN EFFECT UNTIL NOON EST SATURDAY FOR
NORTHEAST NORTH CAROLINA AND SOUTHEASTERN VIRGINIA.
LAT...LON 3738 7623 3730 7627 3730 7629 3736 7634
3738 7639 3740 7640 3742 7643 3762 7646
3755 7629 3753 7629 3748 7624
TIME...MOT...LOC 1600Z 235DEG 28KT 3742 7631
$$
WAMSLEY000
WWUS51 KAKQ 081613
SVSAKQ
SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE WAKEFIELD VA
1113 AM EST SAT MAR 8 2008
VAC115-119-081623-
/O.EXP.KAKQ.SV.W.0021.000000T0000Z-080308T1615Z/
MIDDLESEX VA-MATHEWS VA-
1113 AM EST SAT MAR 8 2008
...THE SEVERE THUNDERSTORM WARNING FOR MATHEWS AND SOUTHEASTERN
MIDDLESEX COUNTIES WILL EXPIRE AT 1115 AM EST...
PLEASE SEND YOUR REPORTS OF WIND DAMAGE AND HAIL...INCLUDING TREES
OR LARGE LIMBS DOWNED...BY CALLING NOAAS NATIONAL WEATHER SERVICE
IN WAKEFIELD AT...1...800...7 3 7...8 6 2 4.
A TORNADO WATCH REMAINS IN EFFECT UNTIL NOON EST SATURDAY FOR
NORTHEAST NORTH CAROLINA AND SOUTHEASTERN VIRGINIA.
LAT...LON 3738 7623 3730 7627 3730 7629 3736 7634
3738 7639 3740 7640 3742 7643 3762 7646
3755 7629 3753 7629 3748 7624
TIME...MOT...LOC 1613Z 235DEG 28KT 3748 7620
$$
WAMSLEYWhat forecasters said that day
The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Wakefield, VA wrote its last area forecast discussion before this severe thunderstorm warning went out at Mar 8, 6:53 AM EST, 3 hours 26 minutes earlier.
Area forecast discussion, Mar 8, 6:53 AM EST, 3 hours 26 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE WAKEFIELD VA
653 AM EST SAT MAR 8 2008
.SYNOPSIS...
LOW PRESSURE OVER THE CAROLINAS WILL MOVE NORTHEAST TODAY...PUSHING
INTO SOUTHERN NEW ENGLAND BY LATE TONIGHT. HIGH PRESSURE WILL
RETURN FOR LATE IN THE WEEKEND INTO EARLY NEXT WEEK. A COLD FRONT
WILL CROSS THE AREA TODAY...WITH STRONG NORTHWEST WINDS AND COOLER
CONDITIONS TONIGHT THROUGH EARLY SUNDAY. WEAK HIGH PRESSURE BUILDS
SOUTH OF THE REGION THROUGH EARLY TO MID WEEK.
&&
.NEAR TERM /THROUGH TONIGHT/...
UPDATED ZFPAKQ AND HWOAKQ TO REFLECT ISSUANCE OF TORNADO WATCH 108
UNTIL NOON EST FOR SOUTHEASTERN CWA.
PRVS DISCUSSION BELOW...
EARLY MORNING ANALYSIS DEPICTS SFC LOW PRESSURE OVER
WESTERN NC...WITH AN ASSD WARM FRONT EXTENDING NORTHEAST INTO
SOUTHSIDE VA...AND CENTRAL DE. A COLD FRONT EXTENDED SOUTH INTO
CENTRAL FLORIDA. FARTHER WEST...AN ELONGATED AREA OF HIGH PRESSURE
WAS ANALYZED OVER THE CENTRAL CONUS...EXTENDING NORTHEAST INTO
EASTERN ONTARIO.
CURRENTLY HAVE AREAS OF LOCALLY DENSE FOG ACROSS NE PIEDMONT ATTM
AHEAD OF THE WARM FRONTAL BOUNDARY. INTRODUCED WORDING IN ZNS FOR
ERY THIS MORNING...AS FOG WL PERSIST FOR A FEW MORE HOURS BEFORE
IN-SITU WEDGE IS DISPLACED AS LOW RIDES NORTHEASTWARD TDA.
OTW...FORECAST CHALLENGE OF THE DAY IS SEVERE WX THREAT AND
NEXT ROUND OF RAINFALL ACROSS OUR AREA. WL TRY TO BE BRIEF GIVEN
IMPENDING THREAT.
GOOD MODEL AGREEMENT WITH TIMING AND HANDLING OF SYNOPTIC FEATURES
TDA. H7 TROF WL PUSH N AND E INTO THE OH VLY...TILTING NEGATIVE AS
IT RIDES INTO NORTHERN NEW ENGLAND THIS EVENING. BIGGEST VARIABLE
IS LOCATION OF WEDGE. IF MORE WARMER AIR CAN ADVECT INTO WESTERN
ZNS...COULD HAVE A BIT MORE CONCERN FOR TSRA CHANCES FOR PIEDMONT.
FOR NOW...KEPT THUNDER MENTION OUT OVER THIS AREA.
LLJ EXPECTED TO STRENGTHEN TO 50-60 KT...WITH MLCAPES GENLY
PROGGED ON THE ORDER OF 500-700 J/KG OVER SE CWA BY MID MORNING.
LLVL LIFT MECHANISMS STILL LOOK RATHER WEAK TDA...BECOMING
MARGINALLY UNSTABLE AT BEST OVER THE TIDEWATER RGN.
HOWEVER...DEWPOINTS ATTM OVER SE CWA IN THE L/M 60S...WITH MODEL
SOUNDINGS POINTING TOWARDS INTRODUCTION OF DRIER AIR AT MIDLVLS
AFTER 12Z. GIVEN STRONG FORCING AHEAD OF THE FRONT...CERTAINLY
REASONABLE TO EXPECT MIXING SOME OF THIS AIR DOWN...PRODUCING
POSSIBLE STRIGHTLINE WIND DMG WITH THE DEVELOPMENT OF A NARROW
BROKEN SQUALL LINE BY 12-15Z TDA. WILL CONTINUE TO MONITOR ANY
STORMS THAT ERUPT UPSTREAM THIS MORNING.
SEVERE THREAT DIMINISHES QUICKLY BY LATE MORNING...AS THE FRONT
PUSHES OFF TO THE EASTERN SHORE LATER THIS MORNING/ERY THIS AFTN.
LLVL FLOW QUICKLY GOES DOWNSLOPE BY MID TO LATE AFTN...WITH
GRADUAL CLEARING INTO LT AFTERNOON (CANNOT RULE OUT A FEW PEEKS OF
SUN LATE THIS AFTERNOON OVER THE WESTRN CWA...BUT GENLY MCLDY TDA).
ADDITIONAL QPF TDA RUNS FROM AROUND A HALF AN INCH OVER THE
PIEDMONT TO AROUND ONE INCH OVER THE EASTERN THIRD OF THE CWA. WL
LKLY HV SOME HIGHER AMTS ONCE AGIN IN AREAS OF CONVECTION THAT
CROP UP LTR THIS MORNING.
NEXT CONCERN IS WIND...AS SFC LOW ACCELERATES INTO THE NORTHERN
MID-ATL...HIGH PRESSURE BUILDS INTO THE RGN FROM THE S. AS THE MIDLVL
TROF RIDES INTO THE OH VLY...COOL AIR WILL RUSH INTO THE
CWA...WITH BUFR SOUNDINGS YIELDING SFC WND GUSTS OF 40 TO 45 MPH
LATE THIS AFTN AND THIS EVENING.
SKIES CLEAR LATER SAT NGT...STILL SOME UNCERTAINTY BUT HAVE KEPT
LOW CHC POPS IN MD SAT EVENG FOR ANY POSSIBLE LIGHT WRAP ARND
MSTR. TEMPS TURN SHARPLY COLDER TWDS DAYBREAK. BUMPED MIN T
UPWARDS A LITTLE BIT GIVEN THE WELL MIXED BL. STILL...LOOKING
CHILLY WITH LOWS IN THE 30S TO NEAR 40 SE (U20S IN NW PIEDMONT AND
IVOF KSBY).
&&
.SHORT TERM /SUNDAY THROUGH SUNDAY NIGHT/...
BENIGN WX RETURNS TO THE MID-ATL REGION...AS HIGH PRESSURE BUILDS
FROM THE SOUTHWEST. DOWNSLOPE FLOW SHOULD ENSURE A MOSTLY SUNNY
DAY. HIGHS GENLY UPR 40S/LWR 50S (SOME MID 50S POSSIBLE ACROSS
WESTERN CWA INTO NE NC).
&&
.LONG TERM /MONDAY THROUGH FRIDAY/...
A WEAK S/W PASSES THROUGH MON MORNING/EARLY AFTN BUT NOT MUCH
MOISTURE ASSOCIATED WITH IT. LLVLS TOO DRY TO YIELD ANY APPRECIABLE
PCPN ATTM...AND LEFT FORECAST DRY AS A RESULT. ONSHORE FLOW MONDAY
SHOULD YIELD A P/M CLDY DAY OVER EASTERN SXNS. TEMPS PUSH INTO THE
M/U 50S...BUT COOLER HIGHS IN THE U40S/N50 OVER THE EASTERN SHORE.
HIGH PRESSURE BUILDS IN AFTERWARDS FOR MOST OF THE WEEK ALTHOUGH
ANOTHER WEAK S/W PASSES TO OUR NORTH ON WED. LEFT POPS OUT OF THE
FCST THROUGH MOST OF THE WEEK...DID INCLUDE SOME CHANCE POPS ON
FRIDAY AS THE NEXT TROUGH APPROACHES. AS FAR AS TEMPS
GO...GRADUALLY INCREASING TEMPS THROUGHOUT THE WEEK BUT NOT TOO
EXTREME WITH SOME P-MCLDY CONDS EXPECTED...STAYING NEAR CLIMO
AVERAGES THROUGH THURS.
&&
.AVIATION /12Z SATURDAY THROUGH WEDNESDAY/...
WRM FRNT CONTS NW OF MOST TAF SITES AT 12Z WITH S-SW WNDS VARYING
CIGS RANGING FROM MVFR TO VFR. XCPTN BEING RIC WHERE WNDS THERE
REMAIN LGT N WITH LIFR CIGS AND OCNL R-. CIGS/VSBYS WILL CONT TO
VARY THRU 15Z AS PERIODIC SHWRS CONT TO MOVE ACROSS THE AREA.
ADDED TSRA FOR SERN CNTYS CRNTLY IN TORNADO WATCH THRU 17Z.
LOW MOVES N OF RGN THIS AFTRN. WND XPCTD TO RPDLY INCRS AFTR 18Z
SO INCREASED WIND GUST PTNTL TO NR 40 KTS AT ALL TAF SITES IN
BETTER AGREEMENT WITH THE WND ADVSRY. GUSTY WNDS CONT THRU SAT EVE
B4 DMNSHG AFTR 06Z.
HIGH PRES AND VFR CONDS BUILD IN LATE SAT NGHT AND LAST THRU WED.
&&
.MARINE...
7AM UPDATE REFLECTS TORNADO WATCH FROM SRN CHES BAY AND ADJACENT
CSTL WTRS ON S THRU 17Z. GALE WRNG (SYNOPTIC) WNDS BEGIN AFTR 18Z
WITH STRNGST WNDS XPCTD AFTR 00Z.
FCST REMAINS ON TRACK AS LTST DATA CONTS TO SPRT WND GUSTS UP TO 45
KTS TONITE AS DEEPENING LOW MOVES NE OF RGN. WNDS XPCTD TO SLOWLY
DMNSH TO BELOW GALE FORCE AFTR MIDNIGHT...SO XPCT GALES WILL BE
REPLACED WITH SCAS THEN AS SEAS WILL TAKE LONGER TO DMNSH.
LTST MRP DATA SUGGESTS TIDAL DEPARTURES BTWN 1-2 FT BELOW NRML TONIGHT
ARND STRNGST OFFSHORE WNDS. PLAN IS TO ADD THIS TIDAL DEPARTURE WORDING
TO CWF TONITE FOR CHES BAY AND ADJACENT CSTL WTRS.
WINDS LOOK TO REMAIN BELOW SCA CRITERIA THROUGHOUT MUCH OF THE WORK
WEEK AS HIGH PRESSURE REMAINS OVERHEAD AND ONLY A FEW UPR LVL SYSTEMS
MOVE THROUGH OVERHEAD WHICH MAY BRIEFLY INCREASE WINDS TO AROUND 15-20KTS.
&&
.AKQ WATCHES/WARNINGS/ADVISORIES...
MD...WIND ADVISORY FROM NOON TODAY TO MIDNIGHT EST TONIGHT FOR
MDZ021>025.
NC...WIND ADVISORY FROM NOON TODAY TO MIDNIGHT EST TONIGHT FOR
NCZ012>017-030>032-102.
VA...WIND ADVISORY FROM NOON TODAY TO MIDNIGHT EST TONIGHT FOR
VAZ048-049-060>100.
MARINE...GALE WARNING FROM 1 PM THIS AFTERNOON TO 1 AM EST SUNDAY FOR
ANZ633-650-652-654.
GALE WARNING UNTIL 1 AM EST SUNDAY FOR ANZ656-658.
GALE WARNING FROM 4 PM THIS AFTERNOON TO 1 AM EST SUNDAY FOR
ANZ630>632.
&&
SYNOPSIS...MAM
NEAR TERM...MAM
SHORT TERM...MAM
LONG TERM...JYM/MAM
AVIATION...MPR
MARINE...MPRHazardous weather outlook, Mar 8, 6:38 AM EST, 3 hours 41 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE WAKEFIELD VA 638 AM EST SAT MAR 8 2008 ANZ650-652-654-082000- COASTAL WATERS FROM FENWICK ISLAND DE TO CHINCOTEAGUE VA OUT 20 NM- COASTAL WATERS FROM CHINCOTEAGUE TO PARRAMORE ISLAND VA OUT 20 NM- COASTAL WATERS FROM PARRAMORE ISLAND TO CAPE CHARLES LIGHT VA OUT 20 NM- 638 AM EST SAT MAR 8 2008 ...GALE WARNING IN EFFECT FROM 1 PM THIS AFTERNOON TO 1 AM EST SUNDAY... THIS HAZARDOUS WEATHER OUTLOOK IS FOR THE MID ATLANTIC COASTAL WATERS. .DAY ONE...TODAY AND TONIGHT... PLEASE LISTEN TO NOAA WEATHER RADIO OR GO TO WEATHER.GOV ON THE INTERNET FOR MORE INFORMATION ABOUT THE FOLLOWING HAZARDS. GALE WARNING .DAYS TWO THROUGH SEVEN...SUNDAY THROUGH FRIDAY... NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION IS NOT EXPECTED AT THIS TIME. MDZ021>025-VAZ048-049-060>064-069-072>078-082000- DORCHESTER-WICOMICO-SOMERSET-INLAND WORCESTER-MARYLAND BEACHES- FLUVANNA-LOUISA-PRINCE EDWARD-CUMBERLAND-GOOCHLAND-HANOVER-CAROLINE- POWHATAN-KING WILLIAM-KING AND QUEEN-ESSEX-WESTMORELAND-RICHMOND- NORTHUMBERLAND-LANCASTER- 638 AM EST SAT MAR 8 2008 ...WIND ADVISORY IN EFFECT FROM NOON TODAY TO MIDNIGHT EST TONIGHT... THIS HAZARDOUS WEATHER OUTLOOK IS FOR THE LOWER EASTERN SHORE OF MARYLAND...CENTRAL VIRGINIA...EAST CENTRAL VIRGINIA...THE MIDDLE PENINSULA OF VIRGINIA...THE NORTHERN NECK OF VIRGINIA AND THE PIEDMONT OF CENTRAL VIRGINIA. .DAY ONE...TODAY AND TONIGHT... PLEASE LISTEN TO NOAA WEATHER RADIO OR GO TO WEATHER.GOV ON THE INTERNET FOR MORE INFORMATION ABOUT THE FOLLOWING HAZARDS. WIND ADVISORY ADDITIONALLY...SHOWERS WILL CONTINUE SATURDAY...WITH A SCATTERED THUNDERSTORM ALSO POSSIBLE. ANY LOCALLY HEAVY RAINFALL COULD CAUSE MINOR FLOODING OF LOW LYING AND POOR DRAINAGE AREAS. .DAYS TWO THROUGH SEVEN...SUNDAY THROUGH FRIDAY... NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION IS NOT EXPECTED AT THIS TIME. ANZ656-658-082000- COASTAL WATERS FROM CAPE CHARLES LIGHT VA TO NC VA BORDER OUT 20 NM- COASTAL WATERS FROM NC VA BORDER TO CURRITUCK BEACH LIGHT NC OUT 20 NM- 638 AM EST SAT MAR 8 2008 ...TORNADO WATCH 108 IN EFFECT UNTIL NOON EST TODAY... ...GALE WARNING IN EFFECT UNTIL 1 AM EST SUNDAY... THIS HAZARDOUS WEATHER OUTLOOK IS FOR THE MID ATLANTIC COASTAL WATERS. .DAY ONE...TODAY AND TONIGHT... PLEASE LISTEN TO NOAA WEATHER RADIO OR GO TO WEATHER.GOV ON THE INTERNET FOR MORE INFORMATION ABOUT THE FOLLOWING HAZARDS. TORNADO WATCH GALE WARNING .DAYS TWO THROUGH SEVEN...SUNDAY THROUGH FRIDAY... NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION IS NOT EXPECTED AT THIS TIME. ANZ632-082000- CHESAPEAKE BAY FROM NEW POINT COMFORT TO CAPE HENRY VA- 638 AM EST SAT MAR 8 2008 ...TORNADO WATCH 108 IN EFFECT UNTIL NOON EST TODAY... ...GALE WARNING IN EFFECT FROM 4 PM THIS AFTERNOON TO 1 AM EST SUNDAY... THIS HAZARDOUS WEATHER OUTLOOK IS FOR THE SOUTHERN CHESAPEAKE BAY. .DAY ONE...TODAY AND TONIGHT... PLEASE LISTEN TO NOAA WEATHER RADIO OR GO TO WEATHER.GOV ON THE INTERNET FOR MORE INFORMATION ABOUT THE FOLLOWING HAZARDS. TORNADO WATCH GALE WARNING .DAYS TWO THROUGH SEVEN...SUNDAY THROUGH FRIDAY... NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION IS NOT EXPECTED AT THIS TIME. ANZ633-082000- CURRITUCK SOUND- 638 AM EST SAT MAR 8 2008 ...TORNADO WATCH 108 IN EFFECT UNTIL NOON EST TODAY... ...GALE WARNING IN EFFECT FROM 1 PM THIS AFTERNOON TO 1 AM EST SUNDAY... THIS HAZARDOUS WEATHER OUTLOOK IS FOR CURRITUCK SOUND. .DAY ONE...TODAY AND TONIGHT... PLEASE LISTEN TO NOAA WEATHER RADIO OR GO TO WEATHER.GOV ON THE INTERNET FOR MORE INFORMATION ABOUT THE FOLLOWING HAZARDS. TORNADO WATCH GALE WARNING .DAYS TWO THROUGH SEVEN...SUNDAY THROUGH FRIDAY... NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION IS NOT EXPECTED AT THIS TIME. ANZ630-631-082000- CHESAPEAKE BAY FROM SMITH POINT TO WINDMILL POINT VA- CHESAPEAKE BAY FROM WINDMILL POINT TO NEW POINT COMFORT VA- 638 AM EST SAT MAR 8 2008 ...GALE WARNING IN EFFECT FROM 4 PM THIS AFTERNOON TO 1 AM EST SUNDAY... THIS HAZARDOUS WEATHER OUTLOOK IS FOR THE CENTRAL CHESAPEAKE BAY AND THE SOUTHERN CHESAPEAKE BAY. .DAY ONE...TODAY AND TONIGHT... PLEASE LISTEN TO NOAA WEATHER RADIO OR GO TO WEATHER.GOV ON THE INTERNET FOR MORE INFORMATION ABOUT THE FOLLOWING HAZARDS. GALE WARNING .DAYS TWO THROUGH SEVEN...SUNDAY THROUGH FRIDAY... NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION IS NOT EXPECTED AT THIS TIME. VAZ065>068-070-071-079>086-090-099-100-082000- MECKLENBURG-LUNENBURG-NOTTOWAY-AMELIA-CHESTERFIELD-HENRICO-BRUNSWICK- DINWIDDIE-PRINCE GEORGE-CHARLES CITY-NEW KENT-GLOUCESTER-MIDDLESEX- MATHEWS-JAMES CITY-ACCOMACK-NORTHAMPTON VA- 638 AM EST SAT MAR 8 2008 ...WIND ADVISORY IN EFFECT FROM NOON TODAY TO MIDNIGHT EST TONIGHT... THIS HAZARDOUS WEATHER OUTLOOK IS FOR CENTRAL VIRGINIA...EAST CENTRAL VIRGINIA...SOUTH CENTRAL VIRGINIA...THE EASTERN SHORE OF VIRGINIA...THE MIDDLE PENINSULA OF VIRGINIA...THE PENINSULA OF SOUTHEAST VIRGINIA AND THE PIEDMONT OF CENTRAL VIRGINIA. .DAY ONE...TODAY AND TONIGHT... PLEASE LISTEN TO NOAA WEATHER RADIO OR GO TO WEATHER.GOV ON THE INTERNET FOR MORE INFORMATION ABOUT THE FOLLOWING HAZARDS. WIND ADVISORY ADDITIONALLY...SHOWERS WILL CONTINUE THIS MORNING WITH SCATTERED THUNDERSTORMS ALSO EXPECTED. THE BEST CHANCE FOR THUNDERSTORM DEVELOPMENT WILL BE ALONG AND SOUTH OF A LINE FROM PETERSBURG TO WALLOPS ISLAND. THERE IS A SLIGHT RISK OF SEVERE WEATHER THIS MORNING...WITH DAMAGING WIND GUSTS AND LOCALLY HEAVY RAINFALL AS THE PRIMARY THREATS. ANY LOCALLY HEAVY RAINFALL COULD CAUSE MINOR FLOODING OF LOW LYING AND POOR DRAINAGE AREAS. .DAYS TWO THROUGH SEVEN...SUNDAY THROUGH FRIDAY... NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION MAY BE NEEDED THIS MORNING. SKYWARN SPOTTERS ARE ADVISED TO STAY TUNED AND REPORT ANY SEVERE WEATHER. NCZ012>017-030>032-102-VAZ087>089-091>098-082000- NORTHAMPTON NC-HERTFORD-GATES-PASQUOTANK-CAMDEN-INLAND CURRITUCK- BERTIE-CHOWAN-PERQUIMANS-OUTER BANKS CURRITUCK-GREENSVILLE-SUSSEX- SURRY-YORK-SOUTHAMPTON-ISLE OF WIGHT-NEWPORT NEWS/HAMPTON- NORFOLK/PORTSMOUTH-SUFFOLK-CHESAPEAKE-VIRGINIA BEACH- 638 AM EST SAT MAR 8 2008 ...TORNADO WATCH 108 IN EFFECT UNTIL NOON EST TODAY... ...WIND ADVISORY IN EFFECT FROM NOON TODAY TO MIDNIGHT EST TONIGHT... THIS HAZARDOUS WEATHER OUTLOOK IS FOR COASTAL NORTHEAST NORTH CAROLINA...INTERIOR NORTHEAST NORTH CAROLINA...THE NORTHERN OUTER BANKS OF NORTH CAROLINA...INTERIOR SOUTHEAST VIRGINIA...SOUTH HAMPTON ROADS VIRGINIA AND THE PENINSULA OF SOUTHEAST VIRGINIA. .DAY ONE...TODAY AND TONIGHT... PLEASE LISTEN TO NOAA WEATHER RADIO OR GO TO WEATHER.GOV ON THE INTERNET FOR MORE INFORMATION ABOUT THE FOLLOWING HAZARDS. TORNADO WATCH WIND ADVISORY THUNDERSTORMS ARE EXPECTED TO DEVELOP LATER THIS MORNING. DAMAGING WIND GUSTS AND LOCALLY HEAVY RAINFALL AS THE PRIMARY HAZARDS WITH ANY THUNDERSTORMS THAT DEVELOP THROUGH MIDDAY TODAY. ADDITIONALLY...ANY LOCALLY HEAVY RAINFALL COULD CAUSE MINOR FLOODING OF LOW LYING AND POOR DRAINAGE AREAS. .DAYS TWO THROUGH SEVEN...SUNDAY THROUGH FRIDAY... NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION MAY BE NEEDED THIS MORNING. SKYWARN SPOTTERS ARE ADVISED TO STAY TUNED AND REPORT ANY SEVERE WEATHER.
In the hours before
Special weather statement, Mar 8, 8:38 AM EST, 1 hour 41 minutes before
SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE WAKEFIELD VA 838 AM EST SAT MAR 8 2008 NCZ014-VAZ096-081445- GATES NC-SUFFOLK VA- 838 AM EST SAT MAR 8 2008 ...THUNDERSTORMS CONTAINING HEAVY RAINFALL MOVING TO THE NORTHEAST... AT 838 AM EST...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A STRONG THUNDERSTORM OVER GATESVILLE...MOVING NORTH AT 50 MPH. THE STRONG THUNDERSTORMS WILL BE NEAR WHALEYVILLE...AND...NURNEY AT 845 AM EST...LUMMIS...AND...SUFFOLK AIRPORT AT 850 AM EST...KINGS FORK... AND...KILBY AT 855 AM EST. RAINFALL RATES OF AN INCH PER HOUR WILL CAUSE PONDING OF WATER ON ROADWAYS...AND POSSIBLE LOCALIZED FLOODING IN LOW LYING AND FLOOD PRONE AREAS. WIND GUSTS TO 50 MPH WILL ALSO BE POSSIBLE. WAMSLEY
Special weather statement, Mar 8, 8:51 AM EST, 1 hour 28 minutes before
SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE WAKEFIELD VA 851 AM EST SAT MAR 8 2008 VAZ091-093>098-100-081445- CHESAPEAKE VA-ISLE OF WIGHT VA-NEWPORT NEWS/HAMPTON VA-NORFOLK/PORTSMOUTH VA-NORTHAMPTON VA-SUFFOLK VA-VIRGINIA BEACH VA-YORK VA- 851 AM EST SAT MAR 8 2008 ...THUNDERSTORMS CONTAINING HEAVY RAINFALL MOVING NORTHWARD... AT 851 AM EST...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A STRONG THUNDERSTORM FROM VIRGINIA BEACH OCEANFRONT TO DOWNTOWN SUFFOLK...MOVING NORTH AT 65 MPH. THE STRONG THUNDERSTORMS WILL BE NEAR SMITHFIELD AROUND 900 AM EST... NEWPORT NEWS AROUND 905 AM EST... PATRICK HENRY FIELD AROUND 910 AM EST... SEAFORD AROUND 915 AM EST... RAINFALL RATES OF AN INCH PER HOUR WILL CAUSE PONDING OF WATER ON ROADWAYS...AND POSSIBLE LOCALIZED FLOODING IN LOW LYING AND FLOOD PRONE AREAS. IN ADDITION...WIND GUSTS TO 50 MPH WILL ALSO BE POSSIBLE. WAMSLEY
Special weather statement, Mar 8, 9:01 AM EST, 1 hour 18 minutes before
SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE WAKEFIELD VA 901 AM EST SAT MAR 8 2008 NCZ012-VAZ087-092-081500- GREENSVILLE VA-NORTHAMPTON NC-SOUTHAMPTON VA- 901 AM EST SAT MAR 8 2008 ...THUNDERSTORMS CONTAINING HEAVY RAINFALL MOVING TO THE NORTHEAST... AT 901 AM EST...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A STRONG THUNDERSTORM 5 MILES SOUTHWEST OF RICH SQUARE...MOVING NORTH AT 50 MPH. THE STRONG THUNDERSTORMS WILL BE NEAR SEVERN...AND... BRANCHVILLE AT 910 AM EST...BOYKINS...AND...SHILOH AT 915 AM EST... CAPRON...AND...COURTLAND AT 920 AM EST...SEBRELL...AND...VICKSVILLE AT 925 AM EST...MANRY...AND...DORY AT 930 AM EST. WIND GUSTS TO 45 MPH AND OCCASIONAL CLOUD TO GROUND LIGHTNING ARE EXPECTED IN THE PATH OF THESE STORMS. IF YOU HEAR THUNDER...YOU ARE CLOSE ENOUGH TO BE STRUCK BY LIGHTNING. MOVE INTO A SAFE SHELTER BEFORE THESE STORMS REACH YOUR AREA. REMAIN INDOORS UNTIL THE STORMS HAVE PASSED. RAINFALL RATES OF ONE TO TWO INCHES PER HOUR WILL CAUSE PONDING OF WATER ON ROADWAYS...AND POSSIBLE LOCALIZED FLOODING IN LOW LYING AND FLOOD PRONE AREAS. WAMSLEY
Special weather statement, Mar 8, 9:34 AM EST, 45 minutes before
SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE WAKEFIELD VA 934 AM EST SAT MAR 8 2008 VAZ077-078-084>086-081530- GLOUCESTER VA-LANCASTER VA-MATHEWS VA-MIDDLESEX VA-NORTHUMBERLAND VA- 934 AM EST SAT MAR 8 2008 ...STRONG THUNDERSTORM MOVING NORTH ACROSS THE PENINSULA AND VIRGINIA NORTHERN NECK... AT 930 AM EST...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A STRONG THUNDERSTORM 5 MILES EAST OF GLOUCESTER COURTHOUSE...MOVING NORTH AT 50 MPH. THE STRONG THUNDERSTORMS WILL BE NEAR WILTON AT 940 AM EST...WHITE STONE AT 945 AM EST...REHOBOTH CHURCH AT 950 AM EST... WICOMICO CHURCH AT 955 AM EST...BURGESS AT 1000 AM EST...HULL NECK AT 1005 AM EST. WIND GUSTS UP TO 50 MPH AND BRIEF HEAVY RAIN ARE POSSIBLE WITH THIS STORM. IF YOU CAN HEAR THUNDER...YOU ARE CLOSE ENOUGH TO BE STRUCK BY LIGHTNING. MOVE INTO A SAFE SHELTER BEFORE THESE STORMS REACH YOUR AREA. REMAIN INDOORS UNTIL THE STORMS HAVE PASSED. GINGRICH
Special weather statement, Mar 8, 9:39 AM EST, 40 minutes before
SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE WAKEFIELD VA 939 AM EST SAT MAR 8 2008 VAZ090-091-094-081515- JAMES CITY VA-NEWPORT NEWS/HAMPTON VA-YORK VA- 939 AM EST SAT MAR 8 2008 ...STRONG THUNDERSTORM MOVING INTO THE PENINSULA... AT 939 AM EST...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A STRONG THUNDERSTORM 9 MILES SOUTH OF WILLIAMSBURG...OR ABOUT 6 MILES EAST OF SURRY...MOVING NORTHEAST AT 40 MPH. THE STRONG THUNDERSTORMS WILL BE NEAR QUEENS LAKE...AND...CAMP PEARY AT 945 AM EST. WIND GUSTS TO 50 MPH ARE EXPECTED WITH THESE STORMS. RAINFALL RATES OF ONE TO TWO INCHES PER HOUR WILL CAUSE PONDING OF WATER ON ROADWAYS...AND POSSIBLE LOCALIZED FLOODING IN LOW LYING AND FLOOD PRONE AREAS. MCNATT
Special weather statement, Mar 8, 9:47 AM EST, 32 minutes before
SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE WAKEFIELD VA 947 AM EST SAT MAR 8 2008 VAZ088-089-081530- SURRY VA-SUSSEX VA- 947 AM EST SAT MAR 8 2008 ...STRONG THUNDERSTORM MOVING THROUGH SURRY AND SUSSEX COUNTIES IN SOUTHEAST VIRGINIA... AT 947 AM EST...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A STRONG THUNDERSTORM OVER SURRY COUNTY...MOVING NORTH AT 45 MPH. WIND GUSTS TO 50 MPH ARE EXPECTED WITH THESE STORMS. RAINFALL RATES OF ONE TO TWO INCHES PER HOUR WILL CAUSE PONDING OF WATER ON ROADWAYS...AND POSSIBLE LOCALIZED FLOODING IN LOW LYING AND FLOOD PRONE AREAS. MCNATT
The office that day
Everything else NWS Wakefield, VA issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Mar 8, 9:28 AM EST | Severe Thunderstorm Warning | AKQ | Isle of Wight, Southampton, City of Franklin, City of Suffolk | 47 min |
| Mar 8, 9:45 AM EST | River Flood Warning | AKQ | Brunswick | 12 hr |
| Mar 8, 10:07 AM EST | Severe Thunderstorm Warning | AKQ | Gloucester, Isle of Wight, James City, Surry, York, City of Newport News and 2 more | 53 min |
| Mar 8, 10:25 AM EST | Special Marine Warning | AKQ | 65 min | |
| Mar 8, 10:35 AM EST | Special Marine Warning | AKQ | 55 min | |
| Mar 8, 12:12 PM EST | Severe Thunderstorm Warning | AKQ | Chesterfield, Dinwiddie, Prince George, City of Colonial Heights, City of Hopewell, City of Petersburg | 48 min |
| Mar 8, 12:26 PM EST | Severe Thunderstorm Warning | AKQ | Charles City, Chesterfield, Hanover, Henrico, King William, New Kent and 1 more | 49 min |
| Mar 8, 1:13 PM EST | Severe Thunderstorm Warning | AKQ | Caroline, Hanover | 24 min |
| Mar 8, 1:30 PM EST | Special Marine Warning | AKQ | 60 min |
Nearby
Severe Thunderstorm Warnings in Virginia, 2008Every severe thunderstorm warning in 2008
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; local storm reports from the same archive; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.